Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Linear operators on $ L\sb{p}$ for $ 0<p<1$


Author: N. J. Kalton
Journal: Trans. Amer. Math. Soc. 259 (1980), 319-355
MSC: Primary 47B38; Secondary 46E30
DOI: https://doi.org/10.1090/S0002-9947-1980-0567084-3
MathSciNet review: 567084
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ 0\, < \,p\, < \,1$ we classify completely the linear operators $ T:\,{L_p}\, \to \,X$ where X is a p-convex symmetric quasi-Banach function space. We also show that if $ T:\,{L_p}\, \to \,{L_0}$ is a nonzero linear operator, then for $ p\, < \,q\, \leqslant \,2$ there is a subspace Z of $ {L_p}$, isomorphic to $ {L_q}$, such that the restriction of T to Z is an isomorphism. On the other hand, we show that if $ p\, < \,q\, < \,\infty $, the Lorentz space $ L(p,\,q)$ is a quotient of $ {L_p}$ which contains no copy of $ {l_p}$.


References [Enhancements On Off] (What's this?)

  • [1] R. V. Chacon and U. Krengel, Linear modulus of a linear operator, Proc. Amer. Math. Soc. 15 (1964), 553-559. MR 0164244 (29:1543)
  • [2] J. P. R. Christensen and W. Herer, On the existence of pathological submeasures and the construction of exotic topological groups, Math. Ann. 213 (1975), 203-210. MR 0412369 (54:495)
  • [3] M. Cwikel and Y. Saghar, $ L(p,\,\infty )^{\ast}$, Indiana Univ. Math. J. 21 (1972), 781-786. MR 0295071 (45:4139)
  • [4] M. M. Day, The spaces $ {L^p}$ with $ 0\, < \,p\, < \,1$, Bull. Amer. Math. Soc. 46 (1940), 816-823. MR 0002700 (2:102b)
  • [5] L. Drewnowski, On subseries convergence in some function spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 22 (1974), 797-803. MR 0365113 (51:1366)
  • [6] P. L. Duren, Theory of $ {H_p}$-spaces, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • [7] D. J. H. Garling, Non-negative random measures and order-preserving embeddings, J. London Math. Soc. 11 (1975), 35-45. MR 0394868 (52:15667)
  • [8] R. A. Hunt, On $ L(p,\,q)$ spaces, Enseignement Math. 12 (1966), 249-278. MR 0223874 (36:6921)
  • [9] J. P. Kahane, Some random series of functions, Raytheon Education Co., Lexington, Mass., 1968. MR 0254888 (40:8095)
  • [10] N. J. Kalton, Compact and strictly singular operators on Orlicz spaces, Israel J. Math. 26 (1977), 126-136. MR 0636121 (58:30422)
  • [11] -, The endomorphisms of $ {L_p}$, $ 0\, \leqslant \,p\, \leqslant \,1$, Indiana Univ. Math. J. 27 (1978), 353-381.
  • [12] -, Transitivity and quotients of Orlicz spaces, Comm. Math. (special volume dedicated to L. Orlicz) (1978), 159-172. MR 504160 (80c:46007)
  • [13] -, An analogue of the Radon-Nikodym property for non-locally convex locally bounded spaces, Proc. Edinburgh Math. Soc. 22 (1979), 49-60. MR 536592 (80h:46013)
  • [14] -, Embedding $ {L_1}$ in a Banach lattice, Israel J. Math. 32 (1979), 209-220.
  • [15] -, The convexity type of a quasi-Banach space, Studia Math. (to appear).
  • [16] M. Kanter, Stable laws and embeddings of $ {L^p}$-spaces, Amer. Math. Monthly 80 (1973), 403-407. MR 0319277 (47:7821)
  • [17] S. Kwapień, On the form of a linear operator in the space of all measurable functions, Bull. Acad. Polon Sci. Sér. Sci. Math. Astronom. Phys. 21 (1973), 951-954. MR 0336313 (49:1088)
  • [18] H. P. Lotz, Minimal and reflexive Banach lattices, Math. Ann. 209 (1974), 117-126. MR 0358285 (50:10751)
  • [19] B. Maurey, Théorèmes des factorisation pour les opérateurs linéaires à valeurs dans les espaces $ {L^p}$, Astérisque, no. 11, Société Mathématique de France, Paris, 1974. MR 0425660 (54:13614)
  • [20] E. M. Nikisin, Resonance theorems and superlinear operators, Uspehi Mat. Nauk 25 (1970), 129-191 = Russian Math. Surveys 25 (1970), 124-187. MR 0296584 (45:5643)
  • [21] -, Resonance theorems and expansions in eigenfunctions of the Laplace operator, Izv. Akad. Nauk SSSR Ser. Mat. 36 (1972), 795-813 = Math. USSR-Izv. 6 (1972), 788-806. MR 0343091 (49:7835)
  • [22] -, On systems of convergence in measure to $ {l_2}$, Mat. Zametki 13 (1973), 337-340 (= Math. Notes 13 (1973), 205-207). MR 0317031 (47:5579)
  • [23] D. Oberlin, Translation-invariant operators on $ {L^p}\,(G)$, $ 0\, < \,p\, < \,1$. II, Canad. J. Math. 29 (1977), 626-630. MR 0430678 (55:3683)
  • [24] -, Translation-invariant operators of weak type, Pacific J. Math. (to appear). MR 571633 (81f:43007)
  • [25] W. Orlicz, Über ubedingte Konvergenz in Functionenraümen. II, Studia Math. 4 (1933), 41-47. MR 0073942 (17:511d)
  • [26] D. Pallaschke, The compact endomorphisms of the metric linear space $ {\mathcal{L}_\varphi }$, Studia Math. 47 (1973), 123-133. MR 0333702 (48:12027)
  • [27] J. D. Pryce, An unpleasant set in a non-locally convex vector lattice, Proc. Edinburgh Math. Soc. 18 (1973), 229-233. MR 0324385 (48:2737)
  • [28] S. Rolewicz, Metric linear spaces, PWN, Warsaw, 1972. MR 808176 (88i:46004b)
  • [29] Y. Saghar, Interpolation of r-Banach spaces, Studia Math. 41 (1972), 45-70. MR 0306895 (46:6016)
  • [30] S. Sawyer, Maximal inequalities of weak type, Ann. of Math. (2) 84 (1966), 157-174. MR 0209867 (35:763)
  • [31] P. Turpin, Opérateurs linéaires entre espaces d'Orlicz non localement convexes, Studia Math. 46 (1973), 153-165. MR 0343010 (49:7754)
  • [32] -, Convexités dans les espaces vectoriels topologiques généraux, Dissertationes Math. 131 (1976).
  • [33] J. G. Wendel, Left centralizers and isomorphisms of group algebras, Pacific J. Math. 2 (1952), 251-261. MR 0049911 (14:246c)
  • [34] J. H. Williamson, Compact linear operators in linear topological spaces, J. London Math. Soc. 29 (1954), 149-156. MR 0061270 (15:801c)
  • [35] H. E. Lacey, The isometric theory of classical Banach spaces, Springer-Verlag, Berlin and New York, 1974. MR 0493279 (58:12308)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B38, 46E30

Retrieve articles in all journals with MSC: 47B38, 46E30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0567084-3
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society